T Nation

Latest News Against Steroids

Know anybody who’s using steroids and just won’t stop, despite all your good advice?

Then show them this picture. (Potentially NSFW, and gross – hence its after-the-jump position.)

Depicted is a 21-year-old amateur bodybuilder who arrived at a clinic in Dusseldorf, Germany with severe acne on his chest and upper back.

He was a constant user of anabolic-androgenic steroids, of which acne is a side effect – as is damaged sperm and shrunken testicles, both of which he also possessed.

Doctors ordered the patient to quit steroids and start taking antibiotics. Two months later, the acne was gone. So was the muscle. Only gruesome scarring remained – and as his doctors wrote last week in the Lancet, that “is likely to remain with the young man for the rest of his life.”


I knew about the side effects of steroids, but I think this person abused them becuase of the MASSIVE amount of chest acne. It’s pretty gross, but things like these are telling the public that steroids are dangerous.

WARNING: The images are a bit graphic.

From the comments:

If anything, this is an argument for legalization of anabolic steroids.

Cheating in sports isn’t going to go away just because one kid in Germany got his hands on something he didn’t know how to use. If the stuff were legal, the kid could at least have talked to a doctor to make sure he was taking a reasonable dosage.

Posted by: Sergiy Grynko | Aug 25, 2008 9:46:37 AM

Pretty good comment

This happened to my friend after he drank too much whey protein, he was addicted to it.

Posted by: Drake Jackson | Aug 25, 2008 11:29:55 AM

ROFL

I gotta say, I would probably take a break from the juice if I had FESTERING SORES on my chest.

This post was flagged by the community and is temporarily hidden.

[quote]AlteredState wrote:
spontaneous rectal bleeding[/quote]

LMAO

Necrotic tissue peeling off of your chest is not a side effect of steroids.

It is a side effect of stupidity.

Even in the worst case scenario, I’d have to lean towards poor hygene being a major culprit in this dudes case.

[quote]Makavali wrote:
AlteredState wrote:
spontaneous rectal bleeding

LMAO[/quote]

Get that often bra?

[quote]ahzaz wrote:
I knew about the side effects of steroids, but I think this person abused them becuase of the MASSIVE amount of chest acne. It’s pretty gross, but things like these are telling the public that steroids are dangerous.[/quote]

I don’t think many people on this site will disagree with me when I say that steroids CAN be dangerous.

This dude obviously took a dose of steroids large enough for them to become a danger. If he were more educated on dosing this wouldn’t have happened to him. . .

I’m very worried for the health of the individual that disagrees with the fact that an excess of any given hormone can prove dangerous to your health. . .

[quote]SkyzykS wrote:
Necrotic tissue peeling off of your chest is not a side effect of steroids.

It is a side effect of stupidity.

Even in the worst case scenario, I’d have to lean towards poor hygene being a major culprit in this dudes case.

[/quote]

Yeah, I agree.

And he must’ve stopped lifting afterwards to lose all the size too.

idk, looks more like some sort of infection or severe allergic reaction (actually, what it REALLY looks like is someone took a dump on his chest). how exactly would steroids cause this? or is it possible the skin could ‘die’ if kept in a dehydrated state too long?

[quote]Makavali wrote:
AlteredState wrote:
spontaneous rectal bleeding

LMAO[/quote]

Leaking My Ass Off???

The doctors gave him antibiotics for acne? Antibiotics are generally given for bacterial infections such as staph boils which is what that kinda looks like. Never seen acne leaving necrotic tissue like that either. Doubt it has little if anything to do with AAS.

[quote]SkyzykS wrote:
Necrotic tissue peeling off of your chest is not a side effect of steroids.

It is a side effect of stupidity.

Even in the worst case scenario, I’d have to lean towards poor hygene being a major culprit in this dudes case.

[/quote]

Agreed, If I were him, I would learn to take a bath and get a second opinion. For the record, those weren’t “scars”. They were “SCABS” which means he was probably picking at them as well and they became infected. They didn’t look anything like that in the before picture when he was actually ON steroids. For someone to put the blame on steroids as the cause as if his poor hygiene wasn’t the primary factor is just bad science and bad journalism.

It’s like people don’t even care about truth anymore. Whatever the hot topic is, they will publicize any small aspect of it until they run it into the ground.

[quote]Renton wrote:
Makavali wrote:
AlteredState wrote:
spontaneous rectal bleeding

LMAO

Get that often bra?[/quote]

Don’t flatter yourself, you’re not that big.

Wait, what?

I dont know if steroids themselves could cause something like that to happen, but perhaps he was using the same needle over and over again, and not using sterile technique with the insertion, thus leading to a raging infection (a roid-rading infection, if you will). I sincerely doubt that what I saw in that photo is “acne.”

I have no knowledge of the effects of steroids on the immune system, but perhaps an introduced infection coupled with a decrease in the function of the immune system could lead to such a result.

It looks to me like he just got his ass beat in paintball.

that idiot most have taken a shitload to get that kind of side effect.

[quote]duece wrote:
The doctors gave him antibiotics for acne? Antibiotics are generally given for bacterial infections such as staph boils which is what that kinda looks like. Never seen acne leaving necrotic tissue like that either. Doubt it has little if anything to do with AAS.[/quote]

Antibiotics are commonly perscribed for acne. I am on them now for that reason.

“It’s like people don’t even care about truth anymore. Whatever the hot topic is, they will publicize any small aspect of it until they run it into the ground.”

Sadly it’s a trend we see everywhere: “news”, politics, marketing, etc. The worst aspect of it in journalism is that they are supposed to inform people, and besides a few extra copies, they don’t have THAT much to gain by lying and deforming facts like that. I don’t think they’ll sell extra copies because of this shit piece of jounalism.

[quote]Kruiser wrote:
Makavali wrote:
AlteredState wrote:
spontaneous rectal bleeding

LMAO

Leaking My Ass Off???

[/quote]

Post of the thread. Tbh.